Open Access
Translator Disclaimer
November 2015 Families of contact 3-manifolds with arbitrarily large Stein fillings
R. Inanç Baykur, Jeremy Van Horn-Morris, Samuel Lisi, Chris Wendl
J. Differential Geom. 101(3): 423-465 (November 2015). DOI: 10.4310/jdg/1445518920


We show that there are vast families of contact 3-manifolds each member of which admits infinitely many Stein fillings with arbitrarily large Euler characteristics and arbitrarily small signature— disproving a conjecture of Stipsicz and Ozbagci. To produce our examples, we use a framework which generalizes the construction of Stein structures on allowable Lefschetz fibrations over the 2-disk to those over any orientable base surface, along with the construction of contact structures via open books on 3-manifolds to spinal open books introduced in On symplectic fillings of spinal open book decompositions by S. Lisi, J. Van Horn-Morris & C. Wendl [24].


Download Citation

R. Inanç Baykur. Jeremy Van Horn-Morris. Samuel Lisi. Chris Wendl. "Families of contact 3-manifolds with arbitrarily large Stein fillings." J. Differential Geom. 101 (3) 423 - 465, November 2015.


Published: November 2015
First available in Project Euclid: 22 October 2015

zbMATH: 1348.57036
MathSciNet: MR3415768
Digital Object Identifier: 10.4310/jdg/1445518920

Rights: Copyright © 2015 Lehigh University


Vol.101 • No. 3 • November 2015
Back to Top